Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 28, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Dec 27, 2008, 6:22 AM CST for 18 counties in Texas. It took effect at Dec 27, 2008, 8:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 6:22 AM CST (12:22 UTC)
- In effect from
- Dec 27, 2008, 8:00 AM CST
- Expired
- Dec 27, 2008, 1:58 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 24 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 127 kt
- 0-1 km storm-relative helicity
- -122 m²/s²
- 0-3 km storm-relative helicity
- -149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 271222 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 622 AM CST SAT DEC 27 2008 TXZ033>036-039>044-272000- /O.NEW.KLUB.WI.Y.0028.081227T1400Z-081227T2000Z/ COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-KENT- STONEWALL- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 622 AM CST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. WEST TO NORTHWESTERLY WINDS WILL INCREASE TO SUSTAINED SPEEDS IN THE 25 TO 35 MPH RANGE THIS MORNING. WIND GUSTS OF UP TO 45 MPH ARE POSSIBLE OVER SOUTHERN PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS. LOCALIZED BLOWING DUST WILL BE POSSIBLE WITH THESE INCREASED WINDS. THE WINDS ARE EXPECTED TO DIMINISH BY MID- AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 31 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KLUB 271611 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1011 AM CST SAT DEC 27 2008 TXZ027>032-037-038-272100- /O.EXB.KLUB.WI.Y.0028.000000T0000Z-081227T2100Z/ BAILEY-LAMB-HALE-FLOYD-MOTLEY-COTTLE-DICKENS-KING- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS... PADUCAH...DICKENS...SPUR...GUTHRIE 1011 AM CST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. WEST TO NORTHWESTERLY WINDS WILL CONTINUE INCREASING TO BETWEEN 25 AND 35 MPH THIS MORNING AHEAD OF A COLD FRONT. PERIODS OF WIND GUSTS APPROACHING 45 MPH WILL RESULT IN LOCALIZED BLOWING DUST AT TIMES. THESE WINDS ARE EXPECTED TO DIMINISH BY MID AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 31 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ033>036-039>044-272100- /O.EXT.KLUB.WI.Y.0028.000000T0000Z-081227T2100Z/ COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-KENT- STONEWALL- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 1011 AM CST SAT DEC 27 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. WEST TO NORTHWESTERLY WINDS BETWEEN 25 AND 35 MPH WILL CONTINUE OVER THE AREA AHEAD OF A COLD FRONT. WIND GUSTS APPROACHING 50 MPH WILL BE POSSIBLE ESPECIALLY OVER THE FAR SOUTHERN PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS. THESE WINDS WILL RESULT IN PATCHY BLOWING DUST WITH REDUCED VISIBILITIES. THE WINDS ARE EXPECTED TO DIMINISH BY MID AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 31 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLUB 271958 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 158 PM CST SAT DEC 27 2008 TXZ027>044-272100- /O.CAN.KLUB.WI.Y.0028.000000T0000Z-081227T2100Z/ BAILEY-LAMB-HALE-FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK- CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS... PADUCAH...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH... CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...PLAINS... DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...JAYTON... ASPERMONT 158 PM CST SAT DEC 27 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. THE STRONG WESTERLY WINDS AND PATCHY BLOWING DUST EXPERIENCED OVER MUCH OF THE SOUTH PLAINS EARLIER TODAY HAVE WEAKENED...AND SUSTAINED WIND SPEEDS ARE NOW GENERALLY LESS THAN 30 MPH. THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 27, 5:32 AM CST, 50 minutes earlier.
Area forecast discussion, Dec 27, 5:32 AM CST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 532 AM CST SAT DEC 27 2008 .AVIATION... WINDS ARE EXPECTED TO BE ON THE INCREASE THROUGH THE MORNING HOURS AND EARLY AFTERNOON AT BOTH TERMINALS. WINDS ARE NOT EXPECTED TO SUBSIDE UNTIL THE MID-AFTERNOON HOURS AS AN UPPER LEVEL STORM SYSTEM MOVES OUT OF THE AREA. PRECIPITATION CAN BE EXPECTED AT KCDS THIS MORNING AS A COLD FRONT PASSES THROUGH THE AREA. HOWEVER...CONDITIONS ARE EXPECTED TO REMAIN VFR. JDV && .PREV DISCUSSION... /ISSUED 417 AM CST SAT DEC 27 2008/ SHORT TERM... SHORT TERM FORECAST FOCUS WILL BE ON THE EFFECTS OF THE FRONT MOVING INTO THE AREA FROM THE PANHANDLE THIS MORNING. A COLD FRONT IS CURRENTLY LOCATED ACROSS THE CENTRAL TEXAS PANHANDLE. TIMING ON THE FRONT WILL BE CRITICAL TO THE SHORT TERM FORECAST. AS THE FRONT MOVES SOUTHWARD...MID LEVEL MOISTURE WILL BE MIXED TOWARDS THE DRIER SURFACE AIR. A LAYER OF FRONTOGENESIS FROM ABOUT 850 TO 700 MB WILL TRANSLATE ACROSS THE NORTHEASTERN ZONES AROUND MID MORNING. IN ADDITION...THERE WILL BE SOME INSTABILITY ABOVE THIS FRONTOGENETICAL LAYER. WITH DRY SURFACE AIR INITIALLY ANY PRECIPITATION MAY BE SLIGHTLY DELAYED. LIFT IN THIS REGION WILL GRADUALLY WEAKEN BY MIDDAY. ALSO...DOWNGLIDE IN THE LOWEST LEVELS OF THE ATMOSPHERE MAY INITIALLY LIMIT PRECIPITATION. HOWEVER...SIGNIFICANT UPPER LEVEL SUPPORT WILL INCREASE THE POSSIBILITY OF ENHANCING THE LIFT. BELIEVE THERE WILL BE A BRIEF WINDOW OF ENHANCED LIFT AND MOISTURE FROM THE SURFACE TO MID LEVELS. THEREFORE...HAVE INCREASED POPS TO CHANCE ACROSS THE FAR NORTHEAST ZONES. UPPER LEVEL SUPPORT WILL QUICKLY SHUT DOWN AS THE POSITIVELY TILTED TROUGH MOVES TO THE EAST OF THE AREA AND UPPER LEVEL CONVERGENCE DOMINATES. GIVEN THE CURRENT TEMPERATURES PRECIPITATION TYPE IS EXPECTED TO BE MOSTLY RAIN ACROSS THE EXTREME SOUTHEASTERN PANHANDLE WITH A RAIN AND SNOW MIX TO THE WEST OF THIS AREA. THE CURRENT SPEED OF THE COLD FRONT PLACES THE FRONT IN THE NORTHERN ZONES BETWEEN 11 AND 12Z. NOW IS WHEN THE FORECAST BECOMES TRICKY. DEPENDING ON HOW FAR SOUTH THE FRONT WILL MOVE BEFORE DAYBREAK MAY DETERMINE THE PROGRESSION OF THE FRONT DURING THE MORNING HOURS. THE NAM HAS A SLIGHTLY BETTER HANDLE ON THE TIMING OF THE FRONT THAN THE RUC MODEL. GREATER MIXING OF STRONG LOW LEVEL WINDS SOUTH OF THE FRONT MAY LIMIT THE DAYTIME SOUTHWARD PROGRESSION OF THE FRONT. IN TURN THIS WILL KEEP WINDS NEAR OR ABOVE ADVISORY LEVELS UNTIL ABOUT MIDDAY. A 700 MB MAX WIND CROSSES THE AREA BETWEEN 12 AND 18Z OVER THE SOUTHERN SOUTH PLAINS THROUGH THE SOUTHERN ROLLING PLAINS. SURFACE WINDS WILL LIKELY BE MAXIMIZED DURING THIS TIME DUE TO THE MIXING OF THE ATMOSPHERE AHEAD OF THE FRONT. IT IS STILL UNCLEAR WHETHER MIXING WILL TAKE PLACE UP TO 700 MB. NONETHELESS...WINDS BETWEEN THE SURFACE AND 700 MB ARE STILL STRONG IN A 30 TO 40 KT RANGE. GUIDANCE NUMBERS ALSO INDICATE A PROLONGED PERIOD OF ADVISORY LEVEL WINDS...MOSTLY ACROSS THE SOUTHERN PORTION OF THE FA. IN ADDITION...A SURFACE PRESSURE GRADIENT IS PROGGED TO BE STRONGER THIS MORNING THAN THE PREVIOUS TWO DAYS WHERE ADVISORY LEVEL WINDS WERE REACHED. AS THE FRONT MOVES SOUTH...WINDS CAN BE EXPECTED TO DIMINISH AFTER ABOUT 20Z. ALSO AHEAD OF THE FRONT WILL BE DECREASING DEW POINTS. THIS WILL BRING NEAR CRITICAL LEVELS FOR FIRE WEATHER DURING THE LATE MORNING HOURS. AFTER THE TROUGH MOVES AWAY FROM THE AREA TO THE EAST...LIGHT WINDS CAN BE EXPECTED THROUGH THE REMAIN SHORT TERM. JDV LONG TERM... DE-AMPLIFYING UPPER LEVEL PATTERN EARLY IN THE FORECAST WITH A MINOR TROF SUNDAY FOLLOWED BY FLAT RIDGE AND WARMING EARLY IN THE WEEK. GRADUAL HEIGHT RISES OVER SOUTHWESTERN U.S. AND FALLS IN THE SOUTHEAST WILL OCCUR WHILE WAVES CROSS BY TO OUR NORTH. ONE WAVE LATE TUESDAY IS EXPECTED TO DRAG A WEAK FRONT INTO THE REGION LATE IN THE DAY LEADING TO MID-WEEK COOLING. RENEWED LEE SIDE PRESSURE FALLS BY WEDNESDAY NIGHT ALLOW WARMING AGAIN THURSDAY BEFORE A POTENTIALLY SHARPER WAVE DIGS THROUGH MISSISSIPPI VALLEY WITH ANOTHER FRONTAL PASSAGE EARLY FRIDAY. MODEL TRENDS MEANWHILE HAVE DE-EMPHASIZED EASTERN TROF TO SOME EXTENT SO OVERALL CONFIDENCE IN FRONTAL IMPACTS ARE NOT HIGH. EITHER WAY...A GENERALLY ZONAL WEST OR WEST-NORTHWEST FLOW ALOFT WILL MAINTAIN DRY CONDITIONS WITH RELATIVELY MODEST AIRMASS CHANGES. GUSTY WINDS POSSIBLE BY TUESDAY BUT PERHAPS MORE SO THURSDAY...AND MAY LEAD TO SOME FIRE WEATHER CONCERNS DURING THE WEEK. MCQUEEN FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS MAY BE POSSIBLE DURING THE LATE MORNING HOURS AS NORTHWEST WINDS DECREASE SURFACE DEW POINTS. THE MAIN CONCERN WILL BE THE FACT THAT AS WINDS DECREASE DURING THE EARLY AFTERNOON HOURS...THE RELATIVE HUMIDITY WILL ALSO BE DECREASING. THE CRITICAL WINDS AND CRITICAL RELATIVE HUMIDITIES WILL NOT LIKELY BE JUXTAPOSED. CONFIDENCE OF RED FLAG CONDITIONS OCCURRING LATE THIS MORNING OR EARLY THIS AFTERNOON IS NOT HIGH AT THE MOMENT. JDV && .PRELIMINARY POINT TEMPS/POPS... FRIONA 39 14 55 22 62 / 20 0 0 0 0 TULIA 40 15 53 23 62 / 20 0 0 0 0 PLAINVIEW 42 17 55 24 63 / 20 0 0 0 0 LEVELLAND 45 18 55 24 67 / 0 0 0 0 0 LUBBOCK 46 20 55 25 67 / 10 0 0 0 0 DENVER CITY 49 19 55 26 67 / 0 0 0 0 0 BROWNFIELD 48 19 55 24 67 / 0 0 0 0 0 CHILDRESS 48 22 56 28 65 / 30 0 0 0 0 SPUR 52 22 55 27 67 / 10 0 0 0 0 ASPERMONT 57 22 59 28 68 / 10 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Dec 27, 6:01 AM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 601 AM CST SAT DEC 27 2008 TXZ021>044-281215- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 601 AM CST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER STRONG WEST TO NORTHWESTERLY WINDS COMBINED WITH A VERY DRY AIR MASS WILL BRING ELEVATED FIRE WEATHER CONDITIONS...AND POSSIBLE CRITICAL CONDITIONS...TO SOUTHERN PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS. NON PRECIPITATION A WIND ADVISORY WILL BE IN EFFECT UNTIL EARLY THIS AFTERNOON OVER THE SOUTHWESTERN AND CENTRAL SOUTH PLAINS AND THE SOUTHERN ROLLING PLAINS. WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH MAY GUST AS HIGH AS 45 TO 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... CONSULT WITH LOCAL FIRE DISTRICTS BEFORE ATTEMPTING OUTDOOR BURNING TODAY. MOTORISTS SHOULD BE ALERT TO VISIBILITY RESTRICTIONS FROM BLOWING DUST.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 11:01 AM CST | Red Flag Warning | LUB | Cochran, Crosby, Dickens, Garza, Hockley, Kent and 6 more | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.